MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE HELICAL HYDROCOIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR DETACHABLE HELICAL HYDROCOIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-480420-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that a competitor base catheter, then a 2.4 microcatheter catheter was used in the celiac then gda.Pushed coil through catheter, after placing 2 competitor coils.The coil of concern got hung up in the catheter and prematurely detached.Was able to reverse suction coil partway into the microcatheter then pull the microcatheter into the base catheter and reverse suction and pull the base catheter out with the coil.No harm to patient.Ended up using gelfoam embolic agent to complete the case.
 
Additional Manufacturer Narrative
The visual analysis of the returned device found that the implant was not attached to the pusher.The implant was not returned for evaluation.Further inspection found that the pusher corewire was kinked at 24cm from the strain relief.The investigation found the pusher's monofilament to have a broken tip, which indicates that the device experienced a tensile break.The reported complaint is confirmed.The investigation of the returned coil system found the pusher corewire kinked at 24cm from the strain relief and the implant not attached to the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The implant was not returned for evaluation.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the kinked pusher, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
A supplemental report is being submitted to include the investigation findings, see section h11.Also, a correction has been made in section d4 and d11 for the device udi.

Brand Name
AZUR DETACHABLE HELICAL HYDROCOIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22657102
Report Number2032493-2025-90363
Device Sequence Number18227453
Product Code KRD
UDI-Device Identifier00810170017926
UDI-Public(01)00810170017926
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-480420-L
Device Lot Number0000456994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4 PROGREAT.; SIM 1 BASE CATHETER.
Patient SexUnknown